Alert archive / South Carolina / River Flood Advisories in 2021
River Flood Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Oct 8, 2021, 10:19 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 10:19 PM EDT (02:19 UTC)
- Expired
- Oct 9, 2021, 6:18 PM EDT
- In force
- 20 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 8 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 9.21 ft at Oct 9, 2021, 6:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
830 WGUS82 KCAE 090219 FLSCAE Flood Advisory National Weather Service Columbia SC 1019 PM EDT Fri Oct 8 2021 ...The National Weather Service in Columbia has issued a Flood Advisory for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 1030 AM EDT. && SCC063-079-091430- /O.NEW.KCAE.FL.Y.0007.211009T0219Z-211011T1200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1019 PM EDT Fri Oct 8 2021 The National Weather Service in Columbia has issued a * Flood Advisory for the Congaree River At Columbia. * From this evening to Monday morning. * At 10:00 PM EDT Friday the stage was 5.2 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 10.2 feet Saturday evening. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
3 follow-up statements
386 WGUS82 KCAE 091032 RRA FLSCAE Flood Advisory National Weather Service Columbia SC 632 AM EDT Sat Oct 9 2021 ...The Flood Advisory continues for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 630 PM EDT. && SCC063-079-092245- /O.CON.KCAE.FL.Y.0007.000000T0000Z-211011T1200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 632 AM EDT Sat Oct 9 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Congaree River At Columbia. * Until Monday morning. * At 6:00 AM EDT Saturday the stage was 9.2 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 10.4 feet this afternoon. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ CAL
948 WGUS82 KCAE 091527 RRA FLSCAE Flood Advisory National Weather Service Columbia SC 1127 AM EDT Sat Oct 9 2021 ...The Flood Advisory continues for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. && SCC063-079-101530- /O.EXT.KCAE.FL.Y.0007.000000T0000Z-211011T0600Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1127 AM EDT Sat Oct 9 2021 ...The Flood Advisory is now in effect until early Monday morning... The Flood Advisory continues for the Congaree River At Columbia. * Until early Monday morning. * At 11:00 AM EDT Saturday the stage was 7.5 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 10.1 feet this afternoon or evening. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ CJR
721 WGUS82 KCAE 092218 RRA FLSCAE Flood Advisory National Weather Service Columbia SC 618 PM EDT Sat Oct 9 2021 ...The Flood Advisory is cancelled for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. SCC063-079-092330- /O.CAN.KCAE.FL.Y.0007.000000T0000Z-211009T2218Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 618 PM EDT Sat Oct 9 2021 ...The Flood Advisory for the Congaree River At Columbia has been cancelled... The Flood Advisory is cancelled for the Congaree River At Columbia. * At 6:00 PM EDT Saturday the stage was 6.4 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to fall to 5.1 feet early Thursday afternoon. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ CRL
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Oct 8, 9:23 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 8, 9:23 PM EDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Columbia SC 923 PM EDT Fri Oct 8 2021 .SYNOPSIS... Unsettled conditions will continue into Saturday as an upper level trough moves through the region. Drying occurs by Sunday and into early next week as the upper low shifts eastward and high pressure builds in from the west. Temperatures below normal next couple of days then expect a warming trend. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... The approaching trough and associated shortwaves will initiate more showers overnight based on recent CAMs. Hires guidance has been petering off the convection in the CSRA after midnight and focusing the majority of rainfall to the Midlands. The influx of moisture overnight and some instability ahead of the trough may be enough to kick showers up a notch along with a slight chance of thunderstorms. The hires models seem to be in agreement that we may get a few more heavier showers before the period is over as a shortwave currently in eastern GA propagates eastward. Will be monitoring areas that have already seen plenty of rain over the past few days. Some patchy fog possible especially if we get any extended breaks in clouds. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Saturday and Saturday night...Negatively tilted long wave trough axis from the Great Lakes southeast through the Carolinas saturday morning. Weak surface low offshore of the Carolinas will possibly drift toward the coast in the afternoon. Deep moisture remains across the area but overall precipitable water expected to decrease from the west through the day. Several weak short wave troughs will rotating around upper low with strongest lift expected across the north and east Midlands through the day. Expect scattered showers and possibly a few thunderstorms in weakly unstable air mass. The average qpf should be much lower and do not expect locally heavy rain. A few showers lingering in the evening but precipition should be light. With cold advection on back side of low, and in-situ wedge like conditions with pressure ridge to the north possibly strengthening across the western Carolinas as the surface low moves closer to the coast in the evening...expect temperatures to remain below the NBM blend 50 percentile. So temps mainly in the 70s with the warmest values in the CSRA where some breaks in the clouds possible. Possibly a little cooler Saturday night despite clouds due to cold advection and mainly in the low 60s...but upper 50s possible. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Much of the longer term period will be dry as the deeper moisture remains east of the area and the upper ridge axis builds across the cwa. With a trough near the coast, a few isolated showers are possible early in the week mainly in the east Midlands/Pee Dee and diurnally driven. Temperatures generally near or slightly above normal. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Lingering showers are expected to continue through the night as a slow moving upper trough traverses the region. Not enough confidence in showers resulting in vsby restrictions at terminals so only included VCSH at this time and will amend as needed. Cigs have slowly lifted to VFR in some places but MVFR cigs should prevail at CAE/CUB/OGB through 05z or so before crashing down to IFR as the stratus reforms. AGS/DNL are VFR and should be last to lower to MVFR but also should reach IFR by around 06z-07z. Cigs should remain IFR or lower through 15z or so before slowly lifting to MVFR through the afternoon. Winds will be light and variable to easterly less than 5 knots through sunrise this pick up from the north around 5 to 7 knots by 16z as a surface low develops off the coast. Cannot rule out cigs breaking to VFR late in the afternoon but confidence is low. EXTENDED AVIATION OUTLOOK...An few isolated showers cannot be ruled out during the daytime hours early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Oct 8, 12:08 PM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1208 PM EDT Fri Oct 8 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091615- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 1208 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Scattered showers and a few thunderstorms may produce localized flooding through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:15 PM EDT | River Flood Warning | CAE | Calhoun, Richland | 4 days |
| Oct 8, 10:17 PM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 3 days |
Nearby
River Flood Advisories in South Carolina, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.